Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 162, NWS Shreveport, LA

August 26, 2001Caddo Parish, Louisiana; Harrison County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 26, 2001, 6:21 PM CDT for Caddo Parish, Louisiana; Harrison County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 26, 2001, 6:21 PM CDT (23:21 UTC)
Expired
Aug 26, 2001, 7:00 PM CDT
In force
39 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Caddo Parish, LA, Harrison County, TX

The radar

The Shreveport radar (KSHV), 36 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 6:45 PM CDTThunderstorm Wind 52 EWaskom, TXSeveral large trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1178 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WUUS54 KSHV 262323
SVRSHV
LAC017-TXC203-270000-
/NEW.KSHV.SV.W.0292.262321-270000/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CDT SUN AUG 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS
  CADDO PARISH IN NORTHWEST LOUISIANA

* UNTIL 700 PM CDT

* AT 621 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER WASKOM...OR ABOUT 12    
  MILES WEST OF SHREVEPORT.  LITTLE MOVEMENT WAS INDICATED.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

THIS STORM WILL AFFECT WASKOM AND GREENWOOD.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS
  CADDO PARISH IN NORTHWEST LOUISIANA
UNTIL 700 PM CDT.

LAT...LON 3255 9440 3236 9438 3240 9398 3274 9390

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:35 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Aug 26, 2:35 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT SUN AUG 26 2001

WHOA NELLIE. MODELS SLOW DOWN THE PROGRESSION OF 1000/500 MB
MOISTURE...NOW THE SOUTHERN HALF OF CWA REMAINS AOA 70 PCT THROUGH
PERIOD. OUR SURFACE FRONT SEEMS TO BE A WASHOUT EARLY IN THE WORK
WEEK...AND WITH LITTLE IN THE WAY OF GENERAL STEERING...WE/LL
PROBABLY SEE ENUF SUN AND HEATING EACH AFTERNOON TO FIRE OFF THE
NECESSARY CONVECTION. FACILITATING SOME CONVECTION PERHAPS WILL BE A
MARGINAL 250 MB JET MAX OVER AR TONIGHT THROUGH MONDAY NIGHT...
KEEPING PORTIONS OF AREA IN RIGHT REAR AREA.

THE PREVIOUS DRY EXTENDED WILL BE DAMPENED A BIT WITH SLIGHT CHANCES
THROUGH SATURDAY...EXCEPT FOR CHANCES FRIDAY. FMR/MEX POPS GO EVEN
HIGHER BUT WILL NOT BITE ON THAT...AT LEAST TRENDING IN THE RIGHT
DIRECTION. AN UPPER TROUGH IS FORECAST BY AVN TO MOVE INTO OK/TX AND
TAP A RETURN FLOW OUT OF GULF...PEAKING DUE TO TROF AXIS PROXIMITY
ON FRIDAY...THUS THE REASON FOR FAVORING FRIDAY/S POPS IN EXTENDED.

RADAR GETTING ACTIVE...SO GONNA GO. 17

PRELIMS...

SHV 73/92/72/93/73 4432
MLU 72/92/71/92/71 4432
TXK 73/92/73/94/73 5322
TYR 72/92/73/93/73 4432
LFK 72/92/72/92/71 3434

.SHV...NONE.

In the hours before

Local storm report, Aug 26, 3:40 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT SUN AUG 26 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0255 PM    5 N DE QUEEN              AR   .75 INCH HAIL
08/26/01   SEVIER                         SHERIFF OFFICE REPORT.

VIII.
Local storm report, Aug 26, 3:46 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT SUN AUG 26 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0343 PM    ASHDOWN                   AR   .75 INCH HAIL
08/26/01   LITTLE RIVER                   EMERGENCY MANAGEMENT
                                          OFFICER REPORT.

VIII.
Local storm report, Aug 26, 4:41 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 PM CDT SUN AUG 26 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0410 PM    9 NW NASHVILLE            AR   .75 INCH HAIL
08/26/01   HOWARD                         HIGH WINDS ALSO REPORTED
                                          BUT NO DAMAGE.  AT CENTER
                                          POINT COMMUNITY. SHERIFFS
                                          OFFICE REPORT.

VIII.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 3:56 PM CDTSevere Thunderstorm WarningSHVAngelina19 min
Aug 26, 4:26 PM CDTSevere Thunderstorm WarningSHVRed River19 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.